Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

The norm of the sum of two projections


Author: Ivan Vidav
Journal: Proc. Amer. Math. Soc. 65 (1977), 297-298
MSC: Primary 46L05
MathSciNet review: 0442703
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let e and $ {\mathbf{f}},{\mathbf{e}} + {\mathbf{f}} \ne 0$, be two projections of a $ {C^\ast}$-algebra A. J. Duncan and P. J. Taylor have shown that $ \left\Vert {{\mathbf{e}} + {\mathbf{f}}} \right\Vert = 1 + \left\Vert {{\mathbf{ef}}} \right\Vert$. In this paper an algebraic proof of this equality is given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0442703-6
Article copyright: © Copyright 1977 American Mathematical Society